I forgot to take my EFFEXOR for 2 days......

Discussion in 'Fibromyalgia Main Forum' started by achy, Mar 13, 2007.

  1. achy

    achy New Member

    I haven't been able to post, but I had to share this with you. May this post keep someone else from having to go thru this.
    So you understand:
    I've been on Effexor XR 225mg for 2+yrs. Several months ago my dr started me on Lyrica. Lyrica can make you kinda spacey - can't concentrate, dopey, stupid basically. lol
    I use one of those plastic medication sorters...am meds, noon meds, etc. so I don't have to open several bottles when it's time to "take my meds"...tells you right there I'm taking too many!!!

    What happened:
    Thursday am I was fine...good mood, pain ok.
    Mood turned dark for no reason that afternoon - I figured I was tired.

    Friday AM I had a crying fit over something hubby did. uncontrollable crying, anger, just lost it. I saw the red flag, but because of the Lyrica I didn't "think" anything...
    I was feeling up and down all day, nausea, headachey.
    Shortly after hubby got home from work I started to shake. and shake. and shake. I was dripping with sweat, but cold.
    Hubby in an ENT so he took pulse, etc. I'd get controll of it with guided imagery and relaxation, but it would come back. I wa shaking so hard it was hurting my spine. Hubby held me and started to pray, we knew I had to go to hospital.

    THEN....all of a sudden I pictured my medicine sorter thingy...and realised when I refilled it 2 DAYS ago I didn't put my Effexor in it! I also remembered I was feeling fuzzy from the Lyrica when filling it and was thinking "I shouldn't be doing this now"!

    I couldn't get those pills into my mouth fast enough!! About 30 mins later I could litterally "feel" a wave come over me. The shakes slowly subsided, I crawled into bed and slept till morning. And Thank you God, I woke up. I was still a bit fuzzy, and hurt like hell, but I was thankful for that.

    I just want my story to remind people that some of the meds we take can be very dangerous if not taken correctly. Check and double check your meds when you take them. If your fuzzy like I was, ask hubby for help. I'm lucky...and I'm now weaning myself off of the Lyrica. lol

    warm fuzzies
    achy


    I may not post often, but I do visit and keep each of you in my prayers.......
  2. craziC

    craziC New Member

    I'm so glad you're alright.... I had a similar experience happen to me when I was on Effexor (150mg/day). I was due for my refill but the doctor that prescribed it required me to come in for a visit every 90 days for a check up. Due to my work schedule I wasn't able to get in before my refill ran out. My doctor would NOT call in a refill for me so I had no choice but to go almost 2 days without my medication (it was a weekend).

    I had the same symptoms as you... it was awful. I'm no longer taking Effexor and that "doctor" no longer prescribes ANY of my meds.
  3. bigmama2

    bigmama2 New Member

    if i miss a dose of effexor for a whole day or two i feel extremely sick!!!!!!!!!!
  4. Juloo

    Juloo Member

    Yes, I've done a similar thing. What happens to me is that I start getting weird little 'brain zaps'. The first time it happened, I had no idea what was happening. But by the third time it happened, I finally was able to immediately remember what caused it the first time.

    Effexor sure does have a way of reminding us, doesn't it!
  5. SleepyMama

    SleepyMama New Member

    exactly how that feels! I've done it. I actually now feel it right around the moment I'm supposed to be taking it and I can feel sick for several days as a result of forgetting to take my pill one day. I'm on 150mg and when I had my does bumped by just a small amount I started to have problems, so I fell back to my old dose. I think it may betime for me to try something else. Anyone know what else might be good for anxiety?